Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 509, NWS Atlanta, GA

August 1, 2008Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2008, 6:25 PM EDT for Telfair County, Wheeler County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2008, 6:25 PM EDT (22:25 UTC)
Expired
Aug 1, 2008, 7:15 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:43 PM EDTTSTM WND DMGLumber City, GAONE TREE WAS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 012225
SVRFFC
GAC271-309-012315-
/O.NEW.KFFC.SV.W.0509.080801T2225Z-080801T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TELFAIR COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 715 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND   
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED JUST NORTH OF 
  NEAR LUMBER CITY...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WORKMORE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8315 3190 8321 3191 8320 3205 8260
      3195 8257 3191 8265 3191 8268 3188 8271
      3187 8274 3177 8288 3178 8298 3177 8300
TIME...MOT...LOC 2225Z 028DEG 8KT 3197 8270

$$
3 follow-up statements
000 
WUUS52 KFFC 012228 CCA
SVRFFC
GAC271-309-012315-
/O.COR.KFFC.SV.W.0509.080801T2225Z-080801T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TELFAIR COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 715 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS 
  LOCATED OVER TOWNS...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  WORKMORE...JACKSONVILLE...LUMBER CITY...AND CHINA HILL.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8315 3190 8321 3191 8320 3205 8260
      3195 8257 3191 8265 3191 8268 3188 8271
      3187 8274 3177 8288 3178 8298 3177 8300
TIME...MOT...LOC 2225Z 028DEG 8KT 3197 8270

$$
000 
WWUS52 KFFC 012247
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT FRI AUG 1 2008

GAC309-012254-
/O.CAN.KFFC.SV.W.0509.000000T0000Z-080801T2315Z/
WHEELER GA-
644 PM EDT FRI AUG 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS DRIFTED INTO TELFAIR COUNTY. 
THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN WHEELER COUNTY FOR 
ANOTHER HOUR OR SO WITH LOCALLY HEAVY RAIN AND FREQUENT 
CLOUD-TO-GROUND LIGHTNING.

RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM 
WINDOWS...DOORS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS 
ENDED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8315 3187 8318 3190 8321 3191 8319
      3201 8277 3191 8265 3191 8268 3188 8271
      3187 8274 3177 8288 3178 8297 3177 8300
TIME...MOT...LOC 2244Z 028DEG 8KT 3193 8272

$$

GAC271-012315-
/O.CON.KFFC.SV.W.0509.000000T0000Z-080801T2315Z/
TELFAIR GA-
644 PM EDT FRI AUG 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR TELFAIR COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR LUMBER CITY...MOVING SOUTHWEST
AT 10 MPH.

DOPPLER RADAR DETECTS THAT STRONG WINDS UP TO 60 MPH ARE POSSIBLE IN 
THE AREA SOUTH OF TOWNS AND WEST OF LUMBER CITY. WIND DAMAGE IS 
LIKELY IN THIS AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORKMORE...CHINA HILL AND JACKSONVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8315 3187 8318 3190 8321 3191 8319
      3201 8277 3191 8265 3191 8268 3188 8271
      3187 8274 3177 8288 3178 8297 3177 8300
TIME...MOT...LOC 2244Z 028DEG 8KT 3193 8272

$$


19
000 
WWUS52 KFFC 012311
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT FRI AUG 1 2008

GAC271-012320-
/O.EXP.KFFC.SV.W.0509.000000T0000Z-080801T2315Z/
TELFAIR GA-
710 PM EDT FRI AUG 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY EXPIRES AT 715
PM EDT...

AT 708 PM EDT...THUNDERSTORMS CONTINUED OVER SOUTHERN TELFAIR 
COUNTY...BUT ARE NO LONGER DETECTED TO BE SEVERE.  FREQUENCY 
CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN WILL CONTINUE ACROSS 
SOUTHERN TELFAIR COUNTY...SOUTH OF A LINE FROM TOWNS TO MILAN.  ALL 
OF THE THUNDERSTORMS WILL MOVE SOUTH AT 10 MPH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8315 3187 8318 3190 8321 3191 8319
      3201 8277 3191 8265 3191 8268 3188 8271
      3187 8274 3177 8288 3178 8297 3177 8300
TIME...MOT...LOC 2310Z 028DEG 8KT 3188 8275

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:46 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 1, 3:46 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT FRI AUG 1 2008

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUME EXTENDING FROM THE
NORTHERN GULF...ACROSS...N FL..AND UP TO A LOW CENTER ABOUT 700
MILES DUE E OF THE COAST OF MAINE. THIS PLUME IS ASSOCIATED WITH THE
WEAKENING FRONTAL SYSTEM/TROF THAT IS MOVING SOUTH THROUGH GA AT THE
MOMENT. LATEST ANALYSIS SHOWS TROF AXIS EXTENDING ALONG A CSG TO
MCN TO AGS LINE. THIS TROF IS EXPECTED TO CONTINUE MOVING SOUTH TODAY
AND STALL SOMEWHERE OVER S GA/N FL THROUGH THE WEEKEND. THE MAJORITY
OF TODAYS AFTERNOON CONVECTIONS IS OVER N FL BUT THERE ARE SOME
ISOLATED STORMS AS FAR NORTH AS EASTMAN AND VIDALIA. LARGE UPPER
LEVEL RIDGE BEGINS BUILDING EASTWARD OUT OF THE CENTRAL PLAINS
TONIGHT POSITIONING ITSELF OVER THE LOWER AND MID MS VALLEYS BY SUN.
THIS RIDGE SHOULD HELP TO SUPPRESS CONVECTIVE ACTIVITY THROUGH THE
WEEKEND...BUT THERE IS STILL ENOUGH MOISTURE IN THE LOWER LEVELS TO
SUPPORT ISOLATED SHRA/TSRA ESPECIALLY SOUTH AND EAST. WILL CONTINUE
WITH SLIGHT TO LOW CHANCE DIURNALLY DRIVEN POPS.  WITH THE UPPER
RIDGE BUILDING INTO THE AREA THROUGH THE WEEKEND WILL SEE TEMPS
ACROSS THE STATE AROUND 5 TO 10 DEGS ABOVE SEASONAL NORMS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER LEVEL RIDGE WEAKENS SOME THROUGH DAY 7 BUT IT REMAINS FAIRLY
STATIONARY OVER THE SOUTHERN STATES. THIS RIDGE SHOULD CONTINUE TO
SUPPRESSING CONVECTIVE DEVELOPMENT AT LEAST THROUGH THE MIDDLE OF
NEXT WEEK. THE RIDGE EVENTUALLY BECOMES CENTERED OVER THE NORTHERN
GULF BY THU AS A WEAK FRONTAL SYSTEM MOVES SOUTHWARD OUT OF THE TN
VALLEY. UNCERTAINTY EXISTS REGARDING THE DEVELOPMENT OF THIS
SYSTEM...SO WILL CONTINUE WITH THE CURRENT THINKING OF DIURNAL
SLIGHT CHANCE POPS DAYS 4-7. TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL WITH THE UPPER LEVEL RIDGE NOT EXPECTED TO
MOVE MUCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  99  70  94  70 /   0  20  10  10   5
ATLANTA         71  94  73  95  73 /   0  10  10   5   5
BLAIRSVILLE     66  91  65  92  66 /   5  20  10   5  10
CARTERSVILLE    67  94  68  94  69 /   5  10  10   5  10
COLUMBUS        73  95  75  93  75 /  10  10  10  10  10
GAINESVILLE     71  94  70  92  72 /   5  20  10   5  10
MACON           72  96  73  95  73 /  10  20  20  10  10
ROME            70  96  70  95  70 /   5  10  10   5  10
PEACHTREE CITY  68  95  68  93  71 /   0  10  10   5   5
VIDALIA         72  96  72  95  72 /  20  40  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Aug 1, 5:37 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 AM EDT FRI AUG 1 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
537 AM EDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL
GEORGIA.

.SYNOPSIS...
A SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO CENTRAL
GEORGIA TODAY.

.PRIMARY HAZARDS...
DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS. THE MORE INTENSE STORMS WILL BE
POSSIBLE SOUTH OF A LAGRANGE TO EATONTON TO WARRENTON LINE...
MAINLY BETWEEN 3 PM AND 10 PM.

.DISCUSSION...
A SURFACE BOUNDARY COMBINED WITH A MOIST TROPICAL
LIKE AIRMASS AND AFTERNOON HEATING....WILL AID IN THE DEVELOPMENT
OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON
AND EVENING. WITH CAPES EXPECTED TO INCREASE INTO THE 1000 TO 2000
RANGE THIS AFTERNOON...SOME STORMS COULD BE STRONG WITH A FEW
POSSIBLY BECOMING SEVERE. WHILE STRONG GUSTY WINDS AND FREQUENT
LIGHTNING WILL BE THE PRIMARY THREAT...LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY...THEN
AGAIN ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...
HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 1, 4:41 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT FRI AUG 1 2008

GAZ097-012130-
441 PM EDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CENTRAL AND
SOUTHERN LAURENS COUNTY UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS FROM LOWERY...TO CEDAR GROVE...TO
RENTZ...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 1, 4:54 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT FRI AUG 1 2008

GAZ091-012145-
454 PM EDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN
MARION COUNTY UNTIL 545 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING JUST SOUTH OF PUTNAM...AND ANOTHER
JUST SOUTHEAST OF BERGINSVILLE...MOVING SOUTH AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS...INCLUDING THE CITIES OF
PUTNAM AND DRANEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 1, 5:28 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT FRI AUG 1 2008

GAZ097-012200-
528 PM EDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN
LAURENS COUNTY UNTIL 600 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST NORTH OF LOWERY...MOVING SOUTH AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 1, 5:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI AUG 1 2008

GAZ111-012215-
552 PM EDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHEELER COUNTY
UNTIL 615 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JORDAN...MOVING SOUTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 1, 5:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI AUG 1 2008

GAZ111-012215-
552 PM EDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER
COUNTY UNTIL 615 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF JORDAN...MOVING SOUTH AT 10
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE EXCESSIVE CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 1, 6:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT FRI AUG 1 2008

GAZ112-012230-
605 PM EDT FRI AUG 1 2008

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN SOUTHERN
MONTGOMERY COUNTY UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF UVALDA...MOVING SOUTHEAST
AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:48 PM EDTFlash Flood WarningFFCFulton3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.